Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Milnor number of some isolated complete intersection singularities with $ C\sp{\ast} $-action


Author: Richard Randell
Journal: Proc. Amer. Math. Soc. 72 (1978), 375-380
MSC: Primary 32B30
DOI: https://doi.org/10.1090/S0002-9939-1978-0507342-8
MathSciNet review: 507342
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We compute the Milnor number of isolated complete intersection singularities defined by weighted homogeneous polynomials of the same type. We use this result to compute the characteristic polynomial of a certain monodromy and thus obtain some information about the link of the singularity. We also discuss the question of when such a complete intersection with specified weights exists.


References [Enhancements On Off] (What's this?)

  • [1] V. I. Arnold, Normal forms of functions in neighborhoods of degenerate critical points, Russian Math. Surveys 29 (1974), 10-50. MR 0516034 (58:24324)
  • [2] G.-M. Greuel, Der Gauss-Manin Zusammenhang isolierter Singularitäten von vollständigen Durchschnitten, Math. Ann. 214 (1975), 235-266. MR 0396554 (53:417)
  • [3] -, Isolated singularities of weighted homogeneous complete intersections, Séminaire François Norguet, 1975-1976 (preprint).
  • [4] H. Hamm, Lokale topologische Eigenschaften complexer Räume, Math. Ann. 191 (1971), 235-252. MR 0286143 (44:3357)
  • [5] -, Exotische Sphären als Umgebungsränder in speziellen komplexen Räumem, Math. Ann. 197 (1972), 44-56. MR 0314073 (47:2625)
  • [6] A. G. Kouchnirenko, Polyèdres de Newton et nombres de Milnor, Invent. Math. 32 (1976), 1-31. MR 0419433 (54:7454)
  • [7] Lê Dũng Tráng, Calculation of the Milnor number of isolated singularity of complete intersection, Functional Anal. Appl. 8 (1974), 127-131 = Funkcional. Anal. i Priložen. 8 (1974), 45-49. MR 0350064 (50:2557)
  • [8] J. Milnor, Singular points of complex hypersurfaces, Ann. of Math. Studies No. 61, Princeton Univ. Press, Princeton, N.J., 1968. MR 0239612 (39:969)
  • [9] J. Milnor and P. Orlik, Isolated singularities defined by weighted homogeneous polynomials, Topology 9 (1970), 285-293. MR 0293680 (45:2757)
  • [10] P. Orlik and R. Randell, The structure of weighted homogeneous polynomials, Proc. Sympos. Pure Math., vol. 30, Part 1, Amer. Math. Soc., Providence, R.I., 1977, pp. 57-64. MR 0447229 (56:5544)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32B30

Retrieve articles in all journals with MSC: 32B30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0507342-8
Keywords: Isolated singularity, Milnor number, complete intersection, link of singularity, weighted homogeneous polynomial, $ {{\mathbf{C}}^\ast}$-action
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society